Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 30, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2022, 12:54 AM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2022, 12:54 AM CDT (05:54 UTC)
- Expired
- Apr 11, 2022, 1:29 AM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:10 AM CDT | TSTM WND DMG | Miami, OK | NUMEROUS TREE BRANCHES DOWNED AROUND TOWN, INCLUDING SOME AS BIG AS 3 INCHES IN DIAMETER. |
| Apr 11, 1:15 AM CDT | TSTM WND DMG | 3 Ese Wyandotte, OK | 2 BARNS DAMAGED NEAR THE INTERSECTION OF S 670 AND E 166 ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 10:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
167 WUUS54 KTSA 110554 SVRTSA OKC035-041-115-110645- /O.NEW.KTSA.SV.W.0030.220411T0554Z-220411T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1254 AM CDT Mon Apr 11 2022 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Eastern Craig County in northeastern Oklahoma... Northern Delaware County in northeastern Oklahoma... Ottawa County in northeastern Oklahoma... * Until 145 AM CDT. * At 1253 AM CDT, a severe thunderstorm was located 4 miles southwest of Bluejacket, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Miami... Vinita... Grove... Commerce... Fairland... Afton... Quapaw... Welch... Bernice... Bluejacket... Wyandotte... Picher... Honey Creek State Park... Bernice State Park... Cleora... Narcissa... Ottawa... Peoria... Cardin... Pyramid Corners... This includes Interstate 44 between mile markers 282 and 324. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3654 9462 3653 9518 3700 9519 3700 9462 TIME...MOT...LOC 0553Z 265DEG 39KT 3677 9514 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MAB
2 follow-up statements
748
WWUS54 KTSA 110614
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
114 AM CDT Mon Apr 11 2022
OKC035-110623-
/O.CAN.KTSA.SV.W.0030.000000T0000Z-220411T0645Z/
Craig OK-
114 AM CDT Mon Apr 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAIG COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3654 9462 3654 9500 3694 9500 3695 9499
3695 9500 3700 9500 3700 9462
TIME...MOT...LOC 0613Z 265DEG 39KT 3679 9486
$$
OKC041-115-110645-
/O.CON.KTSA.SV.W.0030.000000T0000Z-220411T0645Z/
Delaware OK-Ottawa OK-
114 AM CDT Mon Apr 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN DELAWARE AND OTTAWA COUNTIES...
At 113 AM CDT, a severe thunderstorm was located near Fairland,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Miami... Grove...
Commerce... Fairland...
Afton... Quapaw...
Bernice... Wyandotte...
Picher... Honey Creek State Park...
Bernice State Park... Cleora...
Narcissa... Ottawa...
Peoria... Cardin...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 294 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3654 9462 3654 9500 3694 9500 3695 9499
3695 9500 3700 9500 3700 9462
TIME...MOT...LOC 0613Z 265DEG 39KT 3679 9486
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MAB216
WWUS54 KTSA 110629
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
129 AM CDT Mon Apr 11 2022
OKC041-115-110638-
/O.CAN.KTSA.SV.W.0030.000000T0000Z-220411T0645Z/
Delaware OK-Ottawa OK-
129 AM CDT Mon Apr 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DELAWARE AND OTTAWA
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3654 9462 3654 9500 3694 9500 3695 9499
3695 9500 3700 9500 3700 9462
TIME...MOT...LOC 0627Z 265DEG 39KT 3680 9465
$$
MABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:37 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 11, 12:37 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1237 AM CDT Mon Apr 11 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 952 PM CDT Sun Apr 10 2022 At mid evening...a cold front stretched from northern Missouri to far southeast Kansas into northeast Oklahoma...near a Bartlesville to Pawnee line... and then extended southwest to a surface low in southwest Oklahoma. North of this boundary...dewpoints were in the upper 30s to mid 40s in far northeast Oklahoma. While along and southeast of the front...upper 50s to around 60 deg dewpoints were common across the rest of eastern Oklahoma and northwest Arkansas. A mid level impulse marked by increasing mid level moisture/cloud cover was pushing eastward from western Oklahoma this evening. The interaction of this feature with lift along the slowly moving cold front will aid in the anticipated storm initiation across northern/northeast Oklahoma over the next hour or so. Overnight tonight...thunderstorm development is expected near and to the north of the surface frontal boundary in northeast Oklahoma...and then spreading into east central Oklahoma and northwest Arkansas overnight tonight into Monday morning. At the onset of development...surface based CAPE of 1000j/kg and greater combined with steep mid-level lapse rates and 500-mb temperatures around -18C will increase severe potentials with large hail and damaging wind being the primary threats. If any storm can be more discrete along the boundary and take advantage of forecast 2-300 m2/s2 effective storm relative helicity and pooling 60 deg dewpoints...an isolated tornado may be possible. This looks to be a short window as storms are forecast to become increasingly elevated behind the front overnight tonight. The greater severe potential is expected across northeast Oklahoma into far northwest Arkansas through tonight...with overall severe potentials weakening late tonight into Monday morning. The cold front and or surface outflow boundary is forecast to push into east central Oklahoma and far northwest Arkansas by 12z Monday. Northerly winds will help temps behind the front to fall into the 50s...while southerly winds keep temps in the 60s ahead of the boundary tonight. For the evening update...have adjusted pops/wx based on the mentioned above and latest trends. Also added minor adjustments to hourly temp/dewpoint trends based on latest obs and forecast movement of the boundary. The rest of the forecast seems to be handling well at this time. && .LONG TERM... (Tomorrow through Sunday) Issued at 240 PM CDT Sun Apr 10 2022 The boundary will work its way down into southeast OK and western AR on Monday. The extended hours of the latest HRRR and the 12Z HREF suggest some potential for storms along/east of the front by Monday afternoon/evening. Slowly rising mid level heights suggest no upper support and thus coverage should remain fairly isolated. Strong instability suggests severe storms possible with hail/winds main threat. Shower and storm chances will increase Tuesday afternoon and evening across the ArkLaTex and neighboring portions of SE OK and WC AR in association with a subtropical wave. As previous shift mentioned, some subsidence in the wake of this wave makes dryline development farther to the west more uncertain. If a storm goes, storms would have higher-end severe weather potential. Warm advection showers and storms may increase in coverage late Tuesday night in advance of the ejection of a strong upper level storm system into the Plains with some severe potential. A cold front will march east across the region Wednesday, earlier rather than later. Severe storm potential will be greatest over far eastern OK into western AR ahead of the front during the midday and early afternoon hours before the threat moves quickly east of the region. Shower and storm chances will increase by the Easter weekend, first in on Friday with a weak wave, and then by Sunday in association with a stronger cold front. Cooler weather is expected as we head into the following week with the possibility of more frost/freeze headlines at some point. && .AVIATION... (06Z TAFS) Issued at 1235 AM CDT Mon Apr 11 2022 Scattered to numerous showers and thunderstorms will affect most sites overnight into Monday morning as a cold front sags slowly south through the area. Ceilings will lower to MVFR in most places overnight, with VFR conditions returning to KBVO during the day Monday, and to KTUL and KRVS by Monday evening. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 57 84 60 / 20 10 10 40 FSM 76 62 81 64 / 60 30 20 50 MLC 78 62 81 61 / 30 10 20 40 BVO 69 51 84 57 / 20 10 10 40 FYV 70 57 79 60 / 80 30 20 50 BYV 67 56 78 62 / 80 30 10 50 MKO 72 58 81 62 / 60 10 10 40 MIO 66 52 81 59 / 60 10 10 40 F10 73 58 83 61 / 30 10 10 40 HHW 83 66 81 64 / 20 20 30 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....30 AVIATION...05
Hazardous weather outlook, Apr 10, 5:25 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 525 PM CDT Sun Apr 10 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 525 PM CDT Sun Apr 10 2022 ...Severe Storm Potential Mid Evening Through Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 10 PM Northeast Oklahoma...After Midnight Northwest Arkansas. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 10 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...West of Highway 75 in Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms continue to be forecast to develop across parts of northeast Oklahoma during the mid to late evening hours this evening in response to a cold front positioned northwest of Interstate 44. The thunderstorm threat will shift to the south and east overnight into east central Oklahoma and northwest Arkansas. A few strong to severe thunderstorms will be possible, primarily across northeast Oklahoma and far northwest Arkansas. Large hail and damaging winds will be the main severe weather threats, as questionable moisture should limit the overall tornado threat. Locally heavy rainfall will be possible in parts of northeast Oklahoma seeing multiple thunderstorms tonight. Along and south of the frontal boundary late this afternoon, gusty southerly winds of 20 to 35 mph remained common across the region. These winds combined with warm temperatures and relative humidity values below 30 percent northwest of the front were aiding in elevated fire weather concerns, especially in Osage and Pawnee counties. Surface winds should continue to weaken overnight along with decreasing fire weather dangers as humidity values and precipitation chances increase. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY AND WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential. EXTENDED DISCUSSION... Thunderstorm chances continue Monday across southeast Oklahoma and northwest Arkansas in proximity to the slow moving cold front. Severe storms may redevelop Monday afternoon along and east of the cold front. The unstable airmass will spread northward on Tuesday and additional storms are likely to develop either in proximity to a dryline near northeast Oklahoma or in a corridor from southeast Oklahoma through northwest Arkansas. Conditions will support severe weather with any storms that do develop Tuesday afternoon and continue through Tuesday evening. A cold front will sweep across the region during the day Wednesday and mark another day of storm chances and severe weather potential. Strong winds and drier conditions west of the cold front will increase fire weather concerns. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 10, 10:28 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1028 PM CDT Sun Apr 10 2022
OKZ054-059-110400-
Osage OK-Pawnee OK-
1028 PM CDT Sun Apr 10 2022
...A strong thunderstorm will impact portions of northwestern Osage
and northwestern Pawnee Counties through 1100 PM CDT...
At 1027 PM CDT, Doppler radar indicated a strong thunderstorm 8 miles
east of Marland, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fairfax... Shidler...
Ralston... Burbank...
Blackburn... Skedee...
Sooner Lake... Southwestern Kaw Lake...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3669 9701 3668 9694 3672 9691 3684 9653
3637 9644 3635 9703 3651 9703 3651 9701
3653 9698 3653 9696 3655 9692 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3660 9704 3668 9706
TIME...MOT...LOC 0327Z 245DEG 35KT 3655 9701
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MABSpecial weather statement, Apr 10, 10:53 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1053 PM CDT Sun Apr 10 2022
OKZ054-059-110430-
Osage OK-Pawnee OK-
1053 PM CDT Sun Apr 10 2022
...A strong thunderstorm will impact portions of southwestern Osage
and northwestern Pawnee Counties through 1130 PM CDT...
At 1053 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Sooner Lake, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Pawnee... Ralston...
Blackburn... Skedee...
Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3649 9703 3658 9644 3632 9639 3631 9693
3633 9693 3633 9703
TIME...MOT...LOC 0353Z 257DEG 33KT 3642 9695
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MABSpecial weather statement, Apr 10, 11:54 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
1154 PM CDT Sun Apr 10 2022
OKZ054-059-110530-
Osage OK-Pawnee OK-
1154 PM CDT Sun Apr 10 2022
...A strong thunderstorm will impact portions of west central Osage
and northwestern Pawnee Counties through 1230 AM CDT...
At 1153 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
east of Marland, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fairfax... Burbank...
Southern Kaw Lake... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9676 3653 9666 3649 9703
3651 9703 3651 9701 3653 9700 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3660 9704 3668 9706
TIME...MOT...LOC 0453Z 252DEG 24KT 3658 9707
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MABLocal storm report, Apr 11, 12:30 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1230 AM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST 3 SE DELAWARE 36.74N 95.61W
04/11/2022 M62 MPH NOWATA OK MESONET
MESONET STATION NOWA NOWATA.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:28 PM CDT | Special Weather Statement | TSA | Osage | 32 min |
| Apr 10, 10:38 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 52 min |
| Apr 10, 10:53 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Apr 10, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| Apr 10, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 25 min |
| Apr 10, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Rogers, Tulsa, Washington | 47 min |
| Apr 10, 11:54 PM CDT | Special Weather Statement | TSA | Kay | 36 min |
| Apr 11, 12:15 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Tulsa and 2 more | 45 min |
| Apr 11, 12:58 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 32 min |
| Apr 11, 2:38 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 52 min |
| Apr 11, 12:02 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 43 min |
| Apr 11, 12:40 PM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Apr 11, 1:11 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Apr 11, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 23 min |
| Apr 11, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 47 min |
| Apr 11, 4:17 PM CDT | Tornado Warning | TSA | LeFlore, Sequoyah | 43 min |
| Apr 11, 5:35 PM CDT | Special Weather Statement | TSA | Latimer | 25 min |
| Apr 11, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 66 min |
| Apr 11, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.